MAUDE Adverse Event Report: NUVASIVE INC NUVASIVE RELINE SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

NUVASIVE INC NUVASIVE RELINE SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 11090550
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The ex-planted devices were returned and inspected and no product defect or failure was identified.Review of provided radiographs, contact marks and surgeon feedback suggests a combination of installation difficulties and anatomical changeless may have resulted in excessive load and connector separation.Labeling review: ".All set screws should be final-tightened with the counter- torque and torque t-handle.Do not final-tighten through compression instruments in the set, as the rod may not be able to normalize to the tulip." ".All lock screws should be final-tightened with the counter-torque and torque t-handle.Do not final-tighten through compression instruments (e.G.C/d rack and figure 8 compressor) in the set, as the rod may not be able to normalize to the tulip.Be cautious not to over compress or distract as you can loosen the screws in the spine and potentially pull out the screw.The bulleted portion of the nose of the rod and the faceted portion of the rod (where the inserter locks down on the rod) must extend fully outside of the most inferior or most superior tulip on the construct.The set screw cannot be locked down on this unusable portion of the rod, as this may compromise the stability of the construct." ".Care should be taken to insure that all components are ideally fixated prior to closure.All implants should be used only with the appropriately designated instrument." ".Potential risks identified with the use of this system, which may require additional surgery, include: ¿ bending, fracture or loosening of implant component(s).".
 
Event or Problem Description
It was reported that a implanted asf connector broke at the end to end connection of the two rods.Patient underwent a revision procedure where the construct was extended from t9 to t12 and connected to the existing construct.

Brand Name
NUVASIVE RELINE SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
NUVASIVE INC
7475 lusk blvd
san diego CA 92121
MDR Report Key9574672
Report Number2031966-2020-00003
Device Sequence Number2578417
Product Code NKB
UDI-Device Identifier00887517596420
UDI-Public887517596420
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K143684
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number11090550
Device Lot NumberAS6583
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/27/2019
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2019
Initial Report FDA Received Date01/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age78 YR
Patient Weight85